Psycho-Babble Neurotransmitters | advanced medication issues | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: could pristiq prevent adderall crash?

Posted by desolationrower on April 5, 2011, at 20:58:03

In reply to Re: could pristiq prevent adderall crash? desolationrower, posted by Cydnie on April 4, 2011, at 9:23:50

>
> Hi there D/R - sorry for one long paragraph, oh, you're not going to like my reply to the first e-mail (about PEA). I tend to write stream of consciousness.
> Since I wrote this about pristiq, I've taken selegiline and Emsam, as well as remeron. I've done really well mood-wise with selegiline (had to stop for the allergy) and when I first started remeron at just 15mg, along with my adderall, I seemed to be in full depression remission for the first time in over a year, and this was a depression full of despair.
> My doctor upped my dose of remeron, and every time he did I got more depressed, so he thought it was too much Norepinephrine (though I don't know if I agree, because when I had effexor XR and pristiq, and felt too much, usually I just felt jittery or irritable, but this depression was a dark despair that came in in a few days faster and harder).

yeah they both affect norepinephrine, but in different ways. I think it also affects different areas of the brain differently (alpha2 receptors are localised ot some locations more than otehrs, etc)

and jittery/irritable could be from too much 5ht2 from the sri. i'm still not quite sure what was taken with what. if you had a moderate dose of remeron with a sri and still felt the same jitteriness, then probably not.

> He cut back my remeron, and I still felt awful, so he added in alternative things (maca, rhodiola rosea), but I think I was taking way too much melatonin (9mg) at night for too long which I think affected my hormones, rearranged too much (I think it is a neuromodulator? or neurohormone?) and affected me in a big way.

thats probably way too much melatonin. I take .5mg.

> I stopped melatonin completely last week, didn't sleep that 1st night, but the next night fell asleep for about 12 hours (so unlike me, passed out in my clothes, my husband unable to wake me and I hadn't taken anything else!) Have started to feel better each day slowly. But that's another subject (sorry!)
>
> I was thinking, and still wondering, if norepinephrine, or serotonin, from an SNRI can prevent a mood crash from adderall. I didn't ever mind the energy crash, but the mood crashes were unbearable.

norepinephrine, yeah it should. Milnacipran is probably the only snri with enough n to do so. I wouldn't think mirtazapine would because of the difference in mechanism, and that seemes a bit dangerous anyway.

> I wondered if it was a possibility, or had anyone else ever taken adderall alone, or with something else that didn't prevent a mood crash, but found that something, like an SNRI, did prevent it? I'd love to hear!
> Thanks! (Hope this was more readable :)
>

I think a lot of people take an NRI with a stimulant, usually for ADHD. I took adderal with nortriptyline, but taking it alone was a while ago and wasn't depressed then either so i can't really say if there was a crash. I didn't notice it affecting my mood, though.

I noticed some itchiness when i worked out when i was taking selegeline. I couldn't really find anything that explained this.

NA has some relationship to the positive emotional effect of amphetamine. It is hard to translate research on AMP to human therapeutic use, since it is mostly written on models for addiction. here is one review touching on this http://www.nature.com/npp/journal/vaop/ncurrent/full/1301263a.html (note: what they say about modafinil is wrong in places, so it might not be too good :) )


>I am trying to figure out why or how pristiq seems to be the only anti-depressant that I can use if I don't want the dreaded adderall crash, that has made me feel suicidal. I went back on pristiq, and though I had side effects, and it's never entirely gotten me out of my depression, the adderall helps immensely and I don't crash at the end of the day. So I tried a bunch of other anti depressants, TCAs, SSRIs, seems I keep ending with a crash, so I went back to pristiq and crashes stopped again! Could it be the NE? I can't figure out why. My pdoc just told me we'll try effexor xr and see if I have less side effects and see if it keeps the crash away, but I just read on this site that it effects dopamine much more than pristiq,

ok, it sounds like there might be two crashes you are having. one that is daily, as AMP wears off. Another a few weeks into treatment, when AD effect lessens?

A bit of sri might reduce crash. They tend to blunt emotions. d-venlafaxine has its greatest effect on 5ht. venlafaxine doesn't have much effect on DA except at gigantic doses, and even then not much. Overall, des-venlafaxine and venlafaxine are very similar, and its mostly a patent extender. One thing i dislike about snris is if it works, you don't know why. options:

AMP with a lowish dose of an sri, like citalopram. reason: if the sri was helping reduce crash, and AMP keeping the sri from being to fog-enducing.

AMP with a nri, like attomoxatine, desipramine, etc. to keep NA (an cortical DA) at a baseline level.

AMP with notriptyline & lowish sri: i think i mentioned elsewhere possibility that 5ht2 overstimulation caused the jitteryiness. nort would prevent this.

tranylcypromine.

it sounds like you have sleep problems too? your writing is a bit disorganized - an adhd drug might be called for too :)


-d/r


Better living through chemistry, socialism, and big phallic rockets (with a side of roquette)

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Neurotransmitters | Framed

poster:desolationrower thread:979607
URL: http://www.dr-bob.org/babble/neuro/20100607/msgs/982039.html